Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 73, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 2, 2007, 7:12 PM EDT for Hardin County, Hart County, Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2007, 7:12 PM EDT (23:12 UTC)
- Expired
- May 2, 2007, 7:37 PM EDT
- In force
- 25 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Hardin County, KY, Hart County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1687 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 022312 SVRLMK KYC093-099-022345- /O.NEW.KLMK.SV.W.0073.070502T2312Z-070502T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 712 PM EDT WED MAY 2 2007 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY... NORTHERN HART COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 745 PM EDT(645 PM CDT)... * AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PRICEVILLE..AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BONNIEVILLE BY 630 PM CDT... LAT...LON 3748 8604 3731 8603 3738 8590 3759 8591 $$ JSD
2 follow-up statements
000 WWUS53 KLMK 022327 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 727 PM EDT WED MAY 2 2007 KYC093-099-022345- /O.CON.KLMK.SV.W.0073.000000T0000Z-070502T2345Z/ HARDIN KY-HART KY- 727 PM EDT WED MAY 2 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT(645 PM CDT) FOR NORTHERN HART AND SOUTHERN HARDIN COUNTIES... AT 620 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BONNIEVILLE...OR ABOUT 39 MILES NORTHEAST OF BOWLING GREEN...MOVING EAST AT 15 MPH. LAT...LON 3748 8604 3731 8603 3738 8590 3759 8591 $$ JSD
000 WWUS53 KLMK 022337 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 737 PM EDT WED MAY 2 2007 KYC093-099-022347- /O.CAN.KLMK.SV.W.0073.000000T0000Z-070502T2345Z/ HARDIN KY-HART KY- 737 PM EDT WED MAY 2 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HART AND SOUTHERN HARDIN COUNTIES IS CANCELLED... LAT...LON 3748 8604 3731 8603 3738 8590 3759 8591 $$ JSD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:25 PM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, May 2, 3:25 PM EDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 325 PM EDT WED MAY 2 2007 .SHORT TERM TONIGHT AND THURSDAY... AT 18Z A WEAK FRONTAL BOUNDARY EXTENDED ACROSS SOUTHERN INDIANA INTO NORTHERN KENTUCKY. THUNDERSTORMS HAD DEVELOPED ALONG THE FRONT WITH SOME OF THE STRONGER STORMS PRODUCING VERY HEAVY RAIN AND POSSIBLY SOME SMALL HAIL. ONE OF THE CONCERNS FOR THIS FORECAST WILL BE HOW FAR SOUTH THE BOUNDARY WILL MOVE BEFORE SHIFTING NORTH LATE THURSDAY AFTERNOON. MOISTURE WILL CONTINUE TO STREAM NORTH INTO THE LOWER OHIO VALLEY AS A WEAK UPPER LEVEL LOW SPINS OVER MISSOURI. THIS SYSTEM WILL WEAKEN AS ANOTHER LOW TRACKS FROM ARIZONA EAST INTO THE WESTERN GULF COAST STATES. STILL THE UPPER LEVEL SYSTEM OVER MISSOURI WILL PROVIDE ENOUGH SUPPORT TO PRODUCE THUNDERSTORMS TONIGHT AND THURSDAY. THE STRONGEST STORMS WILL CONTINUE TO OCCUR ALONG THE FRONTAL BOUNDARY AND WE DO EXPECT IT TO DROP SOUTH TO AT LEAST THE OHIO RIVER. WE WILL MENTION HIGHER POPS ACROSS THE NORTHERN CWFA THAN THE SOUTH TONIGHT WITH LIKELY POPS EXPECTED OVER THE REGION ON THURSDAY. WITH PW VALUES ABOVE 1.3 INCHES AND WEAK MID LEVEL WINDS WE WILL MENTION HEAVY RAIN OVER THE NORTHERN CWFA TONIGHT. --JA .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... THURSDAY NIGHT THRU SATURDAY... VERY LITTLE HAS CHANGED IN THE LAST 24 HOURS WITH RESPECT TO THIS PERIOD...WITH THE FRONTAL BOUNDARY REMAINING THE MAIN PLAYER AS IT MEANDERS ACROSS THE REGION THRU THE PERIOD...ALONG WITH A WEAKENING UPPER LEVEL LOW THAT IS SLOWLY MOVING FROM THE MS VALLEY INTO THE OHIO VALLEY SHOWERS AND THUNDERSTORMS WILL BE LIKELY THRU THE PERIOD. FAIRLY HIGH PWATS NEAR 1.5 INCHES AND SIGNIFICANT WARM CLOUD LAYERS AROUND 9000 TO 9500 FEET WILL ALLOW FOR HIGH EFFICIENCY PRECIP AND THE LIGHT WINDS WILL MEAN THAT THE STORMS WILL BE VERY SLOW MOVERS ALLOWING FOR LOCALLY HEAVY RAINFALL...WILL MENTION IN THE ZONES ON BOTH THURSDAY NIGHT INTO FRIDAY FOR NOW. DEPENDING ON RAINFALL AMOUNTS OVER THE NEXT 24 TO 36 HOURS...FLASH FLOODING MAY BECOME A DISTINCT CONCERN. WILL KEEP THE POPS AROUND THE 70 PERCENT LEVEL...WITH A DROP ON SATURDAY DOWN TO THE CHANCE CATEGORY FOR SATURDAY AS THE FRONT STARTS TO WASH OUT AS INCREASED MID LEVEL RIDGING DEVELOP ACROSS THE REGION. TEMPS WILL REMAIN ABOVE NORMAL THROUGH THE PERIOD...WITH WARM OVERNIGHT LOWS AROUND 60. SUNDAY THROUGH WEDNESDAY... SUNDAY MORNING THE AMPLIFIED RIDGING...A NEAR OMEGA BLOCK BUT NOT EXACTLY...WILL BE IN PLACE FROM EAST CENTRAL CANADA AND HUDSON BAY TO THE CENTRAL GULF OF MEXICO WITH ITS AXIS JUST TO THE WEST OF THE MID OHIO VALLEY. AT THE SURFACE LARGE HIGH PRESSURE AREA WILL SLIDE DOWN THE NE COAST TOWARDS THE MID ATLC COAST. BY MONDAY THE RIDGE AXIS WILL SLIDE SLIGHTLY EAST INTO THE REGION...WOULD THINK THAT BOTH SUNDAY AND MONDAY WOULD BE DRY UNDER THE HEART OF THE RIDGE. ALSO THE SURFACE HIGH SLIDES FURTHER INTO THE SE COASTLINE...STARTING TO BRING WARM AND MOIST AIR INTO THE REGION. EACH DAY SHOULD BE CLOSE TO 5 TO 8 DEGREES ABOVE NORMAL AT LEAST. TUESDAY INTO WEDNESDAY THE RIDGE STARTS TO WEAKEN BUT STILL HOLDS ACROSS THE EASTERN STATES...WITH THE SURFACE HIGH STILL PUMPING MOIST AIR INTO THE REGION FROM THE GULF. AS THE RIDGE SLIDE FURTHER EAST...THE CAPPING WILL LESSEN WITH ISOLATED TO SCTD CONVECTION POSSIBLE TUESDAY AND WEDNESDAY...BETTER CHANCES AREAWIDE ON WEDNESDAY. THE PRECIP SHOULD BE FAIRLY DIURNAL...WITH BEST CHANCES IN THE AFTERNOON AND THE EARLY EVENING. TEMPS LOOK TO REMAIN ABOVE NORMAL THRU THE END OF THE PERIOD. --SCHOTT .AVIATION (18Z TAFS)... A WEAK FRONTAL BOUNDARY REMAINED ACROSS SOUTHERN INDIANA AT 17Z WITH LITTLE PROGRESSION SOUTH EXPECTED OVER THE NEXT 24 HOURS. THIS BOUNDARY WILL BE THE FOCUS FOR AFTERNOON AND EVENING THUNDERSTORMS WHICH WILL MAINLY AFFECT SDF AND LEX. WE WILL CONTINUE WITH VCTS FOR THESE SITES AND UPDATE TAFS WHEN AND IF STORMS APPROACH. BWG WILL BE LESS LIKELY TO SEE PRECIPITATION AND WE WILL MENTION CBS FOR THIS SITE. JA .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, May 2, 3:45 PM EDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 345 PM EDT WED MAY 2 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-030830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 345 PM EDT (245 PM CDT) WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...THIS EVENING AND TONIGHT. A WEAK FRONTAL BOUNDARY OVER SOUTHERN INDIANA WILL DROP TO NEAR THE OHIO RIVER OVERNIGHT. THIS BOUNDARY WILL BE THE FOCUS FOR SOME THUNDERSTORMS WITH VERY HEAVY RAIN AND POSSIBLE SOME SMALL HAIL THIS EVENING. HEAVY RAIN WILL BE THE MAIN CONCERN OVERNIGHT ALONG THE BOUNDARY. ACROSS SOUTH CENTRAL KENTUCKY ONLY SCATTERED STORMS ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY. A FRONTAL BOUNDARY IS FORECAST TO REMAIN STATIONARY ACROSS THE OUTLOOK AREA ON THURSDAY AND FRIDAY. THIS WEATHER FEATURE WILL PRODUCE NUMEROUS THUNDERSTORMS ACROSS THE ENTIRE REGION. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. HOWEVER...SLOW MOVING THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL DURING THE PERIOD. THERE IS THE POTENTIAL OF LOCALIZED FLASH FLOODING BOTH THURSDAY AND FRIDAY. THE FRONTAL BOUNDARY IS FORECAST TO WEAKEN AND MOVE SOUTH OF THE REGION BY LATE SATURDAY...HOWEVER SCATTERED THUNDERSTORMS WILL STILL BE POSSIBLE. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...BUT PERIODS OF HEAVY RAINFALL WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JA/SCHOTT
In the hours before
Special weather statement, May 2, 2:55 PM EDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 255 PM EDT WED MAY 2 2007 KYZ036-040>042-048-049-056-057-067-021950- BOURBON-CLARK-FAYETTE-GARRARD-JESSAMINE-LINCOLN-MADISON-SCOTT- WOODFORD- 255 PM EDT WED MAY 2 2007 ...AN AREA OF STRONG THUNDERSTORMS WILL CONTINUE WEST OF LEXINGTON THROUGH 400 PM EDT... AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A GROUP OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF VERSAILLES TO STANFORD...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF GEORGETOWN TO 24 MILES NORTHWEST OF MOUNT VERNON. THESE STORMS WERE MOVING EAST AT 20 MPH. THESE STORMS WILL AFFECT FAYETTE...JESSAMINE...MERCER...AND WOODFORD COUNTIES. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR GEORGETOWN BY 305 PM EDT. NEAR LEXINGTON BY 315 PM EDT. NEAR RICHMOND BY 330 PM EDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JSD
Special weather statement, May 2, 3:28 PM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 328 PM EDT WED MAY 2 2007 INZ077>079-092-022030- CLARK-JEFFERSON-SCOTT-WASHINGTON- 328 PM EDT WED MAY 2 2007 ...STRONG...SLOW MOVING THUNDERSTORMS WILL CONTINUE ACROSS CLARK...JEFFERSON...SCOTT AND WASHINGTON COUNTIES IN SOUTHEASTERN INDIANA THROUGH 430 PM EDT... THESE STORMS WERE MOVING EAST AT 20 MPH. THEY WILL PRODUCE VERY HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE. IN ADDITION...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THESE STORMS. TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. JSD
Special weather statement, May 2, 3:55 PM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 355 PM EDT WED MAY 2 2007 KYZ057-022100- MADISON KY- INCLUDING THE CITY OF...RICHMOND 355 PM EDT WED MAY 2 2007 AN AREA OF SHOWERS AND LOCALLY STRONG THUNDERSTORMS WILL MOVE ACROSS MADISON COUNTY DURING THE NEXT HOUR. THE STRONGEST STORMS ARE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...SMALL HAIL AND GUSTY SURFACE WINDS FROM 20 TO 30 MPH. AB
Special weather statement, May 2, 4:00 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 400 PM EDT WED MAY 2 2007 INZ079-KYZ032-022130- JEFFERSON-TRIMBLE- 400 PM EDT WED MAY 2 2007 ...STRONG STORMS WITH VERY HEAVY RAIN AFFECTING JEFFERSON AND TRIMBLE COUNTIES. THESE STORMS WERE MOVING SLOWLY EAST AT 15 MPH... STRONG...SLOW MOVING STORMS WILL CONTINUE ACROSS JEFFERSON COUNTY INDIANA AND NORTHERN TRIMBLE COUNTY THROUGH 515 PM EDT. LOCAL OBSERVATIONS INDICATED THAT ONE AND ONE HALF INCHES HAD FALLEN ACROSS MADISON OVER THE LAST HOUR SINCE 3 PM EDT. ANOTHER ONE TO TWO INCHES OF RAIN ARE LIKELY THROUGH 5 PM. TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. JSD
Special weather statement, May 2, 4:27 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 427 PM EDT WED MAY 2 2007 KYZ049-022230- CLARK KY- INCLUDING THE CITY OF...WINCHESTER 427 PM EDT WED MAY 2 2007 A SMALL AREAS OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA DURING THE NEXT HOUR. BRIEF HEAVY RAINFALL...GUSTY SURFACE WINDS FROM 20 TO 30 MPH AND SMALL HAIL ARE POSSIBLE IN THE STRONGEST STORMS.
Special weather statement, May 2, 6:47 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 647 PM EDT WED MAY 2 2007 KYZ027-028-022330- GRAYSON-HARDIN- 647 PM EDT WED MAY 2 2007 ...STRONG STORMS WILL MOVE FROM GRAYSON COUNTY INTO SOUTHWESTERN HARDIN COUNTY... AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 2 MILES EAST OF LEITCHFIELD...OR 39 MILES NORTH OF BOWLING GREEN...AND MOVING NORTHEAST AT 25 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR BIG CLIFTY BY 555 PM CDT. NEAR SUMMIT BY 700 PM EDT. NEAR EASTVIEW BY 705 PM EDT. NEAR STEPHENSBURG BY 715 PM EDT. NEAR GLENDALE BY 720 PM EDT. JSD
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.